• Has anyone experienced severe shooting burning back pain and chest tightness during their first taxol infusion

    Asked by emdanuco on Saturday, April 20, 2013

    Has anyone experienced severe shooting burning back pain and chest tightness during their first taxol infusion

    4 Answers from the Community

    4 answers
    • Kathy's Avatar

      Yes I did. It was really severe and was considered an allergic reaction. I was then switched to taxotere. Make sure the nurse and doctor are aware of your situation. It was very scary for me! Take care and hope it goes better for you.

      over 3 years ago
    • mrsrobertjo's Avatar

      I had severe back pain that was like someone was hitting me with an axe in my lower back. It hit with every heart beat and was intolerable. They stopped it immediately (only after about 6 min. of infusion) and flushed my port. The pain faded after about 10 min. The second time, they tried a reduced amount and slower infusion. It was supposed to be a 24 hr infusion, instead of 3 hrs. I got the same reaction but it took longer for it to hit me. (1 hr instead 6 min.) The next try was with Taxotere or docetaxil. It is another form of the taxol. The pain hit faster and more violently ( 3 mins) with the same axe in the back feeling along with arm and wrist pain. No more taxanes for me!

      over 3 years ago
    • GypsyJule's Avatar
      GypsyJule (Best Answer!)

      I also had an allergic reaction to taxol on my second infusion. Because my specialist felt that taxol was the best drug to fight my type of cancer, he did a "desensitization" process where the drugs were given at a slower rate - like mrsrobertjo, however mine was stretched over 12 hours, but I had no reaction to the desensitization, The rest of my infusions were at a slightly slower rate than normal, but I was able to continue with Carbo / Taxol. I hope you are able to find a quick resolution. I know from experience that that reaction was no fun! It gave me a new understanding of "seeing stars!"

      over 3 years ago
    • emdanuco's Avatar

      Thank you all for taking the time to respond. They gave me more Benadryl and Solumedrol, stopped Taxol for about 45 min I think me slowly infuse it again. I was able to tolerate the rest of the Taxol. I'm not sure if she decided to change chemo in the next round. But I pray that I won't have the same reaction next time. That was Really Scary!

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more endometrial (uterine) cancer questions.  Also, don't forget to check out our Endometrial (Uterine) Cancer page.